Home About us Current issue Ahead of Print Back issues Submission Instructions Advertise Contact Login   

Search Article 
  
Advanced search 
 
Saudi Journal of Kidney Diseases and Transplantation
Users online: 289 Home Bookmark this page Print this page Email this page Small font sizeDefault font size Increase font size 

CASE REPORT Table of Contents   
Year : 2015  |  Volume : 26  |  Issue : 2  |  Page : 325-328
Metformin-associated lactic acidosis in a peritoneal dialysis patient


Al Hada Armed Forces Hospital, Al Hada, Taif, Saudi Arabia

Correspondence Address:
Dr. Syed A Mohiuddin
Al Hada Armed Forces Hospital, P. O. Box 1347 Zip Code 21944, Al Hada, Taif
Saudi Arabia
Login to access the Email id


DOI: 10.4103/1319-2442.152498

PMID: 25758883

Rights and Permissions

Metformin is one of the commonly used drugs in type-2 diabetes mellitus. It reduces glucose levels by increasing insulin sensitivity, reducing hepatic glucose release and increasing muscle uptake. One of the serious complications associated with metformin use is lactic acidosis, and it is associated with high morbidity and mortality. This is more likely to happen in patients with renal failure due to reduced clearance. International guidelines recommend discontinuing metformin in advanced renal failure. We report a case of metformin-associated lactic acidosis in a patient with end-stage renal disease on peritoneal dialysis. The patient presented with severe lactic acidosis, which was successfully treated with hemodialysis.


[FULL TEXT] [PDF]*
Print this article  Email this article
    

  Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
   Citation Manager
  Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4962    
    Printed42    
    Emailed0    
    PDF Downloaded839    
    Comments [Add]    

Recommend this journal